MAUDE Adverse Event Report: SORIN GROUP ITALIA S.R.L. CARBOMEDICS TOP HAT MECHANICAL HEART VALVE; MECHANICAL HEART VALVE PROSTHESIS

SORIN GROUP ITALIA S.R.L. CARBOMEDICS TOP HAT MECHANICAL HEART VALVE; MECHANICAL HEART VALVE PROSTHESIS
Model Number S5-023
Medical Device Problem Codes Inadequacy of Device Shape and/or Size (1583); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Information (3190)
Date of Event 10/15/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based on the information available, it is not possible to establish a definitive root cause for the reported event.Since a smaller size was ultimately implanted, it is possible that the a mis-sizing contributed to the event.However, given that no additional information on the procedure was received, this cannot be ultimately confirmed.There has been no allegation of device malfunction and no formal complaint from the site has been received.If additional information will be received, a follow up report will be submitted.Disposition unknown,unable to follow up.
 
Event or Problem Description
The manufacturer was informed by the device tracking department that a top hat s5-023 was implanted and explanted on (b)(6) 2019.The patient ultimately received a top hat s5-021.Additional information received from the site confirmed that the patient had a bicuspid aortic valve, ascending aortic aneurysm and symptomatic calcific aortic stenosis.No information on the reason for the intraoperative explant or on the patient outcome was provided.
 
Event or Problem Description
The manufacturer was informed by the device tracking department that a top hat s5-023 was implanted and explanted on (b)(6) 2019.The patient ultimately received a top hat s5-021.Additional information received from the site confirmed that the patient had a bicuspid aortic valve, ascending aortic aneurysm and symptomatic calcific aortic stenosis.No information on the reason for the intraoperative explant was provided.
 
Additional Manufacturer Narrative
A complete manufacturing and material records review for the device has been performed.The results confirmed that the device satisfied all material, visual and performance standards required at the time of manufacture and release.Based on the available information, it is not possible to establish a definite root cause for the reported event.However, based on the documents review performed, no manufacturing deficits were identified.Since it is reported that the device top hat s5-023 was replaced with a smaller size (top hat s5-021), it is possible that the explant was due to an initial oversizing of the device.Furthermore, the manufacturer did not receive any further complaints or allegations of a device malfunction from the site.Should additional information received in the future, a follow up report will be submitted.

Brand Name
CARBOMEDICS TOP HAT MECHANICAL HEART VALVE
Common Device Name
MECHANICAL HEART VALVE PROSTHESIS
Manufacturer (Section D)
SORIN GROUP ITALIA S.R.L.
strada crescentino snc
saluggia, vercelli
MDR Report Key9434574
Report Number3005687633-2019-00268
Device Sequence Number2579326
Product Code LWQ
UDI-Device Identifier08022057012913
UDI-Public(01)08022057012913(240)S5-023(17)230811
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
P900060
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/31/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/11/2023
Device Model NumberS5-023
Device Catalogue NumberS5-023
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 11/08/2019
Supplement Date Received by Manufacturer12/04/2019
Initial Report FDA Received Date12/06/2019
Supplement Report FDA Received Date12/31/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age59 YR